| Catalog Number |
0010105 |
| Medical Device Problem Codes |
Defective Device (2588); Insufficient Device Problem Information (3190); Migration (4003)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
| Date of Event |
06/20/2011
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.No lot number has been provided; therefore a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.Not returned.
Event or Problem Description
Attorney alleges the patient underwent surgery for implant of an unspecified bard/davol kugel hernia patch on (b)(6) 2011.As reported, the patient is making a claim for an adverse patient outcome against the kugel hernia patch.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
Additional Manufacturer Narrative
At this time no conclusions can be made.No lot number has been provided; therefore a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jan-2011) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Attorney alleges the patient underwent surgery for implant of an unspecified bard/davol kugel hernia patch on (b)(6) 2011.As reported, the patient is making a claim for an adverse patient outcome against the kugel hernia patch.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per additional information provided: (b)(6) 2011 ¿ patient was diagnosed with left inguinal hernia thereby underwent open repair with implant of composix kugel mesh (device 1).Per operative notes, ¿in the left groin, the hernia was reduced and composix kugel mesh (device 1) was placed over the defect and fascia was closed with sutures.¿ (b)(6) 2011 ¿ patient was diagnosed with recurrent left inguinal hernia and groin pain thereby underwent open repair with implant of kugel hernia patch (device 2).Per operative notes, ¿the subcutaneous adhesions were removed.In the previous hernia repair, the direct hernia defect was circumferentially dissected.The previously placed mesh (device 1) was migrated medially and situated virtually behind rectus musculature.A small oval kugel hernia patch (device 2) was placed over the hernia defect and sutured into place around the direct defect.¿.